Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 53, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 13, 2005, 9:09 PM EDT for Chenango County, New York. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2005, 9:09 PM EDT (01:09 UTC)
- Expired
- Jun 13, 2005, 10:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Chenango County, NY
The radar
The Binghamton radar (KBGM), 45 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1754 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:21 PM EDT, 6 hours 48 minutes earlier.
Area forecast discussion, Jun 13, 2:21 PM EDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 221 PM EDT MON JUN 13 2005 .SHORT TERM (TONITE - WEDNESDAY)... ACTIVE WX LIKELY OVER THE NEXT 2 DAYS. REMNANT S/WV OF TS ARLENE MAKING THE TURN AROUND THE TOP OF THE RIDGE OVER NRN OH THIS AFTERNOON WITH TROF AXIS FIRING TSTMS IN WRN NY-PA. 12Z MODELS HANDLING SITN PRETTY WELL...ESPLY NAM. AS TROF APCHS AND BREAKS A SMALL SUBS INVERSION BTWN 850-700 MB...WERE LOOKING FOR CONTD DEVELOPMENT OF TSRA WITHIN MODERATELY UNSTABLE ATMOS...WITH STORMS MOVG ACROSS CWA LATE THIS AFTERNOON THROUGH THE EVENING. BULK OF ANY TROPICAL RAIN NOW OVER MI IS PROGGED TO BE ON NRN PERIPHERY OF VORT WHICH WL TRACK OVER SRN CAN/XTRM NRN NY TONITE. LESS COVERAGE FURTHER SOUTH. MAY SEE HALF-THREE QUARTER INCH RAIN NORTHERN AREAS. WSPDS STILL WEAK...BUT FASTER THAN PREV DAYS WHICH SHOULD HELP TO KEEP STORMS MOVING. STILL...CONVECTIVE POTENTIAL LEANS MORE WITH FLASH FLOODING THAN SVR...ALTHOUGH DRY PUNCH COMING ACROSS ALOFT COULD HELP ENHANCE THE STRONGEST STORMS WITH WIND GUST POTNL THIS EVE. AFTER PASSAGE OF TROF LATE TONIGHT...HEIGHTS BUILD QUICKLY OVER THE AREA AHEAD OF CUTOFF LOW MOVING OUT OF NRN PLAINS. WILL LINGER A FEW SHOWERS UP NORTH EARLY...THEN CONTINUE TO KEEP FCST AREA MAINLY RAIN FREE FOR TUESDAY. THEN APCHG FRONTAL SYSTEM AND DIGGING UPR LOW WILL BRING YET ANOTHER ROUND OF CONVECTIVE ACTIVITY TUESDAY EVENING WITH MORE SHOWERS UNDER THE UPR LOW FOR WEDNESDAY. NAM STRONGLY SUGGESTING A LINE OF PRE-FRONTAL TSTMS DVLPG TUES EVENING OVER WRN NY-OH ON THE NOSE OF LLVL JET...WHICH MOVES ACROSS THE REGION TUES NITE. GFS/NGM SHOW HINTS OF THIS...AND I THINK IT PLAUSIBLE. WILL UP POPS TUES NITE AND WEDS. THERE MAY BE A BREAK WEDS MORNING AFTER ANY LINGERING NOCTURNAL CONVECTION...BEFORE BULK OF UPR TROF ARRIVES IN THE AFTERNOON WITH MORE SUSTAINED PRECIP. TOO FAR OUT IN AN UNSTABLE PATTERN TO GET THAT SPECIFIC...SO AT THIS POINT...WILL BROAD BRUSH THE DAY WITH SHRA OR TSRA. MODEL TEMPERATURE GUIDANCE FITTING WITH 850-925 MB T PROGS FOR THE MOST PART...ALTHOUGH GFS MAV LOOKS ON THE COOL SIDE. WILL LEAN WITH WARMER FWC/MET BLEND WHICH CONTINUES TO GIVE READINGS WELL INTO 80S-NR 90 TUES...AND SLIGHT COOL DOWN TO LOWER 80S WEDS. -JAB && .LONG TERM (WEDNESDAY NIGHT - TUESDAY)... COOLER LESS HUMID AIRMASS TO MOVE INTO CWA BEHIND SFC LOW THURSDAY. THIS WILL MOVE SLOWLY EAST INTO THE WEEKEND. UL LOW OR TROF FOLLOWS SFC LOW. THE QUESTION AND DISCREPANCY IS HOW MUCH ENERGY CLOSES OFF AND MOVES SOUTH LATE THIS WEEK. THIS UL LOW WILL HELP WRAPAROUND MOISTURE AND SECONDARY TROF FRIDAY. MODELS NOT AGREEING HOW STRONG UL LOW WILL BE AND SET UP FOR THE WEEKEND. WILL GO TOWARD PREVIOUS FORECAST AND HPC TO KEEP IT DRY SATURDAY ON AS CANADIAN HIGH BUILDS SE INTO NE US. -TAC && .AVIATION (13/18Z - 14/18Z)... VFR CONDITIONS TO DETEORATE LATER THIS AFTERNOON IN TS THAT ARE STARTING TO GET GOING IN WRN NY AND CENTRAL PA. THESE SHOWERS AND TS ARE MOVING INTO A HEATED MORE UNSTABLE ATMOSPHERE. ALSO HELPED BY A SHORT WAVE. TONIGHT UNDER UL CIRCULATION ASSOCIATED WITH REMNANTS OF ARLENE CIGS TO GO TO IFR IN A FEW PLACES WITH MVFR REST. VSBYS TO MOSTLY MVFR. TUESDAY AFTER SUNRISE WINDS TO GO ABOVE 10KTS AND HIGHER GUSTS. THIS WILL BREAK UP THE CLOUDS BRINGING VFR CONDITIONS BY AFTERNOON. -TAC && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jun 13, 3:55 AM EDT, 17 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 355 AM EDT MON JUN 13 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-140900- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 355 AM EDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SHOWERS AND THOWERSTORMS ARE LIKELY TODAY, ESPECIALLY THIS AFTERNOON INTO THE EVENING HOURS. THE STORMS WILL PRODUCE HEAVY RAIN. AN ISOLATED SEVERE STORM IS POSSIBLE, WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ASSISTANCE MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Jun 13, 7:24 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
724 PM EDT MON JUN 13 2005
NYZ025-044-140000-
CORTLAND NY-TOMPKINS NY-
724 PM EDT MON JUN 13 2005
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM LAKE RIDGE TO PERUVILLE...OR ALONG A LINE
EXTENDING FROM 14 MILES NORTH OF ITHACA TO 9 MILES NORTHEAST OF
ITHACA...AND MOVING NORTHEAST AT 30 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
WILLET AND TEXAS VALLEY AT 730 PM EDT
MCGRAW AND MC GRAW AT 735 PM EDT
SOLON AND CINCINNATUS AT 740 PM EDT
SCOTT AND EAST HOMER AT 745 PM EDT
UNION VALLEY AND TAYLOR AT 750 PM EDT
TRUXTON AT 755 PM EDT
TRIPOLI AND CUYLER AT 800 PM EDT
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY
LAT...LON 4242 7587 4241 7625 4251 7625 4253 7627
4246 7632 4263 7665 4262 7627 4277 7627
4280 7590
PADAVONALocal storm report, Jun 13, 7:44 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
744 PM EDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG AUBURN 42.93N 76.57W
06/13/2005 CAYUGA NY AMATEUR RADIO
TREES DOWN
&&
JFCLocal storm report, Jun 13, 7:53 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
753 PM EDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG MIDDLESEX 42.70N 77.27W
06/13/2005 YATES NY LAW ENFORCEMENT
NUMEROUS TELCO AND ELECTRICAL POLES AND WIRES DOWN. ALSO
SEVERAL REPORTS OF TREES DOWN. 1 INJURY WHEN TREE FELL ON
RESIDENCE.
&&
JFCLocal storm report, Jun 13, 7:57 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
757 PM EDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG SENECA FALLS 42.91N 76.80W
06/13/2005 SENECA NY AMATEUR RADIO
TREES AND WIRES DOWN BETWEEN 703 AND 735 PM
&&
JFCSpecial weather statement, Jun 13, 8:10 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 810 PM EDT MON JUN 13 2005 NYZ015>017-022-023-025-140100- CAYUGA NY-SCHUYLER NY-SENECA NY-STEUBEN NY-TOMPKINS NY-YATES NY- 810 PM EDT MON JUN 13 2005 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM YATESVILLE TO SONORA...OR ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF PENN YAN TO 16 MILES NORTHWEST OF CORNING...AND MOVING NORTHEAST AT 35 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... BELLONA STN AND WAYNE AT 815 PM EDT TYRONE AND WESTON AT 820 PM EDT HIMROD AND DUNDEE AT 825 PM EDT MAC DOUGALL AND ROSE HILL AT 830 PM EDT WILLARD AND WATKINS GLEN AT 835 PM EDT LOGAN AND LODI AT 840 PM EDT CANOGA AND CAYUGA AT 845 PM EDT WILLETS AND SHELDRAKE AT 850 PM EDT THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4278 7717 4223 7730 4247 7657 4302 7643 PADAVONA
Special weather statement, Jun 13, 8:12 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
812 PM EDT MON JUN 13 2005
NYZ036-045-140100-
CHENANGO NY-MADISON NY-
812 PM EDT MON JUN 13 2005
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM LINCKLAEN TO GERMAN...OR ALONG A LINE EXTENDING
FROM 13 MILES NORTHEAST OF CORTLAND TO 11 MILES EAST OF MARATHON...
AND MOVING NORTHEAST AT 30 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
DE RUYTER AND DERUYTER AT 820 PM EDT
SHEDS AND PRESTON AT 830 PM EDT
OTSELIC AND GEORGETOWN AT 835 PM EDT
ERIEVILLE AND SOUTH PLYMOUTH AT 840 PM EDT
WEST EATON AND SMYRNA AT 845 PM EDT
MORRISVILLE AND SHERBURNE AT 850 PM EDT
POOLVILLE AND PECKSPORT AT 855 PM EDT
HUBBARDSVILLE AND MADISON AT 900 PM EDT
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
LAT...LON 4294 7553 4294 7545 4287 7543 4287 7537
4275 7530 4267 7532 4241 7580 4239 7586
4281 7589 4299 7555
PADAVONAThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:10 PM EDT | Special Weather Statement | BGM | Schuyler, Seneca, Yates | 50 min |
| Jun 13, 8:12 PM EDT | Special Weather Statement | BGM | Madison | 48 min |
| Jun 13, 9:26 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 50 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.